200mg sertraline, 400 mg Lamictal, and 60 mg of Latuda with very few problems. Four weeks ago I started a taper off clonazepam. I have been on the drug for 10 years daily. 9 years at 1mg daily then increased to 2 during a particularly tough period. My first decrease was by 0.5 mg as instructed by my psychiatrist. The first week I immediately noticed the withdrawal, general light flu like symptoms, fogginess, tiredness. The second week I had a feeling of borderline panic attack. Not a full blown attack, but that one was imminent at any given time. That feeling wore off and the third week was one of edginess and thin patience for even the most trivial events, which also wore off. Recently, I have developed weird discomfort, numbness, tingling, and an almost burning sensation in my arms and legs. Very noticeable in the evening when things wind down. I wouldn’t say it’s debilitating, but is it related to the benzo withdrawal? The original plan was to cut 0.5 for a month until I reach 1 mg, then cut by 0.25s. Are these types of sensations normal for this tapering? I’m worried the pain/discomfort/numbness/restlessness is stemming from something else. So, as the anxiety and edginess wore off now it seems to be replaced with physical symptoms. Has anyone else experienced these types of sensations? If so, do they wane as time passes? I don’t want to cut another 0.5 until I stabilize, and I am past 4 weeks tomorrow
Benzodiazepine Withdrawal - Over the past 2 years I have successfully tapered off 3 medications.
Question posted by Bwidman on 18 June 2019
Last updated on 8 July 2019
I was on clonazepam for about 5 yrs. In that time the doc changed my dose from 4 mg a day to as little as little as 1/2 mg a day. Then he announced he was going out of business so I had 3 months to kick it. Worry over withdrawal was the biggest problem. I weaned down to .25 mg a day and then quit. There was some anxiety but no where near as I feared. If you do it slowly enough you should be ok. Don't fear it because your own fear will make it seem much worse. Go slowly and you should be okay.
Google “benzo buddies forum” and start reading. There’s a lot to know when coming off Benzos. You were on long term and your taper is too fast.
Hi. I'm sorry about the withdrawal you are going through. In my personal experience I'd say that your taper was way too much, way to fast. Benzodiazepines are one of the hardest to get off of. With the amount of years you've been on them mostly demands a slower tapper. Most doctors are not really versed on weaning from benzodiazepine. With that being said I'd not stop taking that last .5mg untill you have better insight. It may cause you to relapse. The way that was successful for me after many tries was to taper at a rate of one tenth less for 10 to 15 days. Then remove another tenth for another 10 to 15 days. Keep that rate going until you get down to about where you are now then just let your body and brain catch-up. Give time for your body replace the natural dopamine that the chemical replaced. I hope you follow what I'm saying.
If all else fails call a compounding pharmacy and ake your doctor to write you a new prescription that will tirade you on those guidelines. ONLY compounding will give you a precise dose at those small increments. 10% from .5mg can not be achieved by cutting or breaking. Perhaps you can search on here "compounding" or tapering as I'm rated #7 on this subject. 19 years on Xanax from 4.0mg a day to just .25mg. It's where I need to be for a bit longer.
I wish you well my friend
- Lamictal uses and warnings
- Clonazepam uses and warnings
- Sertraline uses and warnings
- Latuda uses and warnings
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.